Please use this identifier to cite or link to this item: http://hdl.handle.net/2381/19628
Title: Seasonal variations in the occurrence of geomagnetic storms
Authors: Taylor, J. R.
Lester, M.
Yeoman, T. K.
First Published: 1-Mar-1996
Publisher: SPRINGER VERLAG
Citation: ANNALES GEOPHYSICAE-ATMOSPHERES HYDROSPHERES AND SPACE SCIENCES, 1996, 14 (3), pp. 286-289
Abstract: Seasonal variations in the onset of magnetic storms are investigated. For the purposes of this study storms have been defined as events in which Dst falls below –50 nT for at least four consecutive hours. The storms have been classified as either storm sudden commencements (SSCs; storms initiated by a sudden commencement) or as storm gradual commencements (SGCs; all other storms). It is found that the semi-annual variation of magnetic activity is reflected in the occurrence statistics of SGC events only, indicative that the solar wind origin is different for SSCs and SGCs. It is suggested that the heliospheric latitude model of seasonal magnetic activity is relatively ineffective in modulating the previously observed seasonal variations in the occurrence of magnetic storms.
DOI Link: 10.1007/s00585-996-0286-1
ISSN: 0992-7689
Links: http://hdl.handle.net/2381/19628
http://www.ann-geophys.net/14/286/1996/angeo-14-286-1996.html
Type: Journal Article
Rights: Copyright © European Geosciences Union 1996
Appears in Collections:Published Articles, Dept. of Physics and Astronomy

Files in This Item:
There are no files associated with this item.


Items in LRA are protected by copyright, with all rights reserved, unless otherwise indicated.